Pages

Tuesday, January 27, 2009

Tapering Off

So far, so good with the tapering off that I programmed for myself. Slight headaches and dizziness, but I'm not lethargic and fatigued anymore. A little tired, but a cat nap in the afternoon sorted that out. I'm seeing the psychiatrist today to talk a bit more about my tendency to over-think everything.

My cousin suggested a daily winding down period every night for myself. I just read somewhere women with alpha personalities tend to want to do everything themselves and, unfortunately, end up not enjoying their lives. They get so stressed out trying to do everything themselves. My husband thinks I have that personality trait. So my goal is to be a little more easy going and not have my life so scheduled and rigid. I am definitely going for more therapeutic massages to relax and re-program the way I think. So my mantra now is relax, relax, relax...

Thursday, January 22, 2009

Panic Attacks and Anxiety

It's been ages since I updated so here goes. After the fever I had in December, it was followed swiftly by a stomach bug and a very bad reaction to an anti-nausea drug. Suffice to say, it was panic attack after panic attack. My body was exhausted from lack of sleep and food. I was in tears begging for sleep and calmness. The psychiatrist started me on some Xanax (relaxants) and Lexapro (anti-depressants). Unfortunately the stress and anxiety was still there causing nausea, stomach aches and tenseness. I was in the hospital for about 10 days to sort everything out.

When I came out the attacks actually started again. My husband found this great e-book called Panic Away which helped me deal with the panic attacks. Unfortunately the side effects of the anti-depressant started kicking in. I have no appetite whatsoever, wind, jitteryness, nausea and I can't relax. I have to admit it gives you energy, but it's seems like 'fake' energy because I know my body is tired. So I've decided to stop it but a lot of websites I read say that you have to taper off slowly. I haven't been able to talk to any of my doctors about it but I feel that the side effects are not worth it. I also read that the withdrawals symptoms are horrible especially if you've taken them for a long time. I wish I was more informed before being given Lexapro. My doctor said no side effects and there would be no problems stopping, which is not true.

I've halved my dosage without speaking to my doctor (since I can't seem to reach her), and I'm praying that all goes well.